Volume 32, Issue 4
Efficient Numerical Algorithms for Three-Dimensional Fractional Partial Differential Equations

Weihua Deng & Minghua Chen

J. Comp. Math., 32 (2014), pp. 371-391.

Published online: 2014-08

Preview Full PDF 137 2456
Export citation
  • Abstract

This paper detailedly discusses the locally one-dimensional numerical methods for efficiently solving the three-dimensional fractional partial differential equations, including fractional advection diffusion equation and Riesz fractional diffusion equation. The second order finite difference scheme is used to discretize the space fractional derivative and the Crank-Nicolson procedure to the time derivative. We theoretically prove and numerically verify that the presented numerical methods are unconditionally stable and second order convergent in both space and time directions. In particular, for the Riesz fractional diffusion equation, the idea of reducing the splitting error is used to further improve the algorithm, and the unconditional stability and convergency are also strictly proved and numerically verified for the improved scheme.

  • Keywords

Fractional partial differential equations, Numerical stability, Locally one dimensional method, Crank-Nicolson procedure, Alternating direction implicit method.

  • AMS Subject Headings

26A33, 65M20.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-32-371, author = {}, title = {Efficient Numerical Algorithms for Three-Dimensional Fractional Partial Differential Equations}, journal = {Journal of Computational Mathematics}, year = {2014}, volume = {32}, number = {4}, pages = {371--391}, abstract = {

This paper detailedly discusses the locally one-dimensional numerical methods for efficiently solving the three-dimensional fractional partial differential equations, including fractional advection diffusion equation and Riesz fractional diffusion equation. The second order finite difference scheme is used to discretize the space fractional derivative and the Crank-Nicolson procedure to the time derivative. We theoretically prove and numerically verify that the presented numerical methods are unconditionally stable and second order convergent in both space and time directions. In particular, for the Riesz fractional diffusion equation, the idea of reducing the splitting error is used to further improve the algorithm, and the unconditional stability and convergency are also strictly proved and numerically verified for the improved scheme.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1401-m3893}, url = {http://global-sci.org/intro/article_detail/jcm/9893.html} }
TY - JOUR T1 - Efficient Numerical Algorithms for Three-Dimensional Fractional Partial Differential Equations JO - Journal of Computational Mathematics VL - 4 SP - 371 EP - 391 PY - 2014 DA - 2014/08 SN - 32 DO - http://doi.org/10.4208/jcm.1401-m3893 UR - https://global-sci.org/intro/article_detail/jcm/9893.html KW - Fractional partial differential equations, Numerical stability, Locally one dimensional method, Crank-Nicolson procedure, Alternating direction implicit method. AB -

This paper detailedly discusses the locally one-dimensional numerical methods for efficiently solving the three-dimensional fractional partial differential equations, including fractional advection diffusion equation and Riesz fractional diffusion equation. The second order finite difference scheme is used to discretize the space fractional derivative and the Crank-Nicolson procedure to the time derivative. We theoretically prove and numerically verify that the presented numerical methods are unconditionally stable and second order convergent in both space and time directions. In particular, for the Riesz fractional diffusion equation, the idea of reducing the splitting error is used to further improve the algorithm, and the unconditional stability and convergency are also strictly proved and numerically verified for the improved scheme.

Weihua Deng & Minghua Chen. (1970). Efficient Numerical Algorithms for Three-Dimensional Fractional Partial Differential Equations. Journal of Computational Mathematics. 32 (4). 371-391. doi:10.4208/jcm.1401-m3893
Copy to clipboard
The citation has been copied to your clipboard